Alert archive / Kentucky / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Louisville, KY

January 22, 201445 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind chill advisory at Jan 22, 2014, 1:26 PM CST for 45 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 1:26 PM CST (19:26 UTC)
In effect from
Jan 23, 2014, 3:00 AM CST
Expired
Jan 23, 2014, 5:00 PM CST
In force
14 hr
Issued by
NWS Louisville, KY
All 55 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS43 KLMK 221926
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 PM EST WED JAN 22 2014

...VERY COLD TEMPERATURES WIND CHILLS...

.A COLD FRONT WILL BRING FRIGID AIR AND GUSTY WINDS TO SOUTHERN
INDIANA AND CENTRAL KENTUCKY TONIGHT AND THURSDAY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>074-076-077-230930-
/O.NEW.KLMK.WC.Y.0002.140123T0900Z-140123T1800Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...EDMONTON...COLUMBIA
226 PM EST WED JAN 22 2014 /126 PM CST WED JAN 22 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO 1 PM
EST /NOON CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO
1 PM EST /NOON CST/ THURSDAY. 

* WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW
  ZERO CAN BE EXPECTED WITH SUSTAINED NORTHWEST WINDS OF 10 TO 15
  MPH. OCCASIONAL GUSTS TO 20 OR 25 MPH WILL ADD TO THE STING OF
  THE COLD.

* OTHER IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR WITH
  PROLONGED EXPOSURE TO BITTER COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS MAKE SURE TO DRESS IN LAYERS AND
COVER YOUR HEAD AND HANDS.

&&

$$

13
3 follow-up statements
434 
WWUS43 KLMK 230207
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EST WED JAN 22 2014

...VERY COLD TEMPERATURES WIND CHILLS...

.A COLD FRONT WILL BRING FRIGID AIR AND GUSTY WINDS TO SOUTHERN
INDIANA AND CENTRAL KENTUCKY TONIGHT AND THURSDAY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>074-076-077-231200-
/O.CON.KLMK.WC.Y.0002.140123T0900Z-140123T1800Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...EDMONTON...COLUMBIA
907 PM EST WED JAN 22 2014 /807 PM CST WED JAN 22 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/
TO 1 PM EST /NOON CST/ THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/
TO 1 PM EST /NOON CST/ THURSDAY. 

* WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW 
  ZERO CAN BE EXPECTED WITH SUSTAINED NORTHWEST WINDS OF 10 TO 
  15 MPH. OCCASIONAL GUSTS TO 20 OR 25 MPH WILL ADD TO THE STING 
  OF THE COLD. 

* OTHER IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR WITH 
  PROLONGED EXPOSURE TO BITTER COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS MAKE SURE TO DRESS IN LAYERS AND
COVER YOUR HEAD AND HANDS.

&&

$$
852 
WWUS43 KLMK 230805
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 AM EST THU JAN 23 2014

...VERY COLD TEMPERATURES WIND CHILLS...

.AN ARCTIC AIRMASS WILL POUR INTO THE REGION TODAY BEHIND STEADY
NORTHWEST WINDS. THE COMBINATION OF THE ASSOCIATED COLD
TEMPERATURES AND THIS WIND WILL BRING COLD WIND CHILLS TO THE
REGION. 

KYZ062>066-071>074-076-077-230915-
/O.CAN.KLMK.WC.Y.0002.140123T0900Z-140123T1800Z/
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...EDMONTON...COLUMBIA
305 AM EST THU JAN 23 2014 /205 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS STILL WILL AROUND ZERO DEGREES...IF NOT A FEW DEGREES
BELOW ZERO DURING THE MORNING HOURS TODAY. HOWEVER THEY SHOULD
REMAIN ABOVE THE WIND CHILL ADVISORY LEVEL OF TEN DEGREES BELOW
ZERO. THUS THE ADVISORY HAS BEEN CANCELLED.

$$

INZ076-083-084-089>091-KYZ023>030-038-045-046-053-054-061-070-
231700-
/O.EXT.KLMK.WC.Y.0002.140123T0900Z-140123T1700Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...
BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...MORGANTOWN...
RUSSELLVILLE
305 AM EST THU JAN 23 2014 /205 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY. 

* WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW
  ZERO CAN BE EXPECTED WITH SUSTAINED NORTHWEST WINDS OF 10 TO 15
  MPH. OCCASIONAL GUSTS TO 20 OR 25 MPH WILL ADD TO THE STING OF
  THE COLD. THE COLDEST READINGS LIKELY WILL OCCUR FROM 8 TO 10 AM
  EST. 

* OTHER IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR WITH 
  PROLONGED EXPOSURE TO BITTER COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS MAKE SURE TO DRESS IN LAYERS AND
COVER YOUR HEAD AND HANDS.

&&

$$

INZ077>079-092-KYZ031>037-039>043-047>049-055>057-067-231700-
/O.EXT.KLMK.WC.Y.0002.140123T0900Z-140123T2300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...DANVILLE...LANCASTER...RICHMOND...STANFORD
305 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW
  ZERO CAN BE EXPECTED WITH SUSTAINED NORTHWEST WINDS OF 10 TO 15
  MPH. OCCASIONAL GUSTS TO 20 OR 25 MPH WILL ADD TO THE STING OF
  THE COLD. THE COLDEST WIND CHILLS LIKELY WILL OCCUR FROM 8 TO 11
  AM EST.

* OTHER IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR WITH 
  PROLONGED EXPOSURE TO BITTER COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS MAKE SURE TO DRESS IN LAYERS AND
COVER YOUR HEAD AND HANDS.

&&

$$

RJS
607 
WWUS43 KLMK 231703
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EST THU JAN 23 2014

...VERY COLD TEMPERATURES WIND CHILLS...

.AN ARCTIC AIRMASS WILL POUR INTO THE REGION TODAY BEHIND STEADY
NORTHWEST WINDS. THE COMBINATION OF THE ASSOCIATED COLD
TEMPERATURES AND THIS WIND WILL BRING COLD WIND CHILLS TO THE
REGION.

INZ076-083-084-089>091-KYZ023>030-038-045-046-053-054-061-070-
231815-
/O.EXP.KLMK.WC.Y.0002.000000T0000Z-140123T1700Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-
LARUE KY-MARION KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...
BARDSTOWN...SPRINGFIELD...HODGENVILLE...LEBANON...MORGANTOWN...
RUSSELLVILLE
1203 PM EST THU JAN 23 2014 /1103 AM CST THU JAN 23 2014/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. HOWEVER...WIND
CHILLS WILL STILL BE IN THE ZERO TO 10 BELOW ZERO RANGE THIS
AFTERNOON. DRESS WARMLY!

$$

INZ077>079-092-KYZ031>037-039>043-047>049-055>057-067-232300-
/O.CON.KLMK.WC.Y.0002.000000T0000Z-140123T2300Z/
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...DANVILLE...LANCASTER...RICHMOND...STANFORD
1203 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WIND CHILL VALUES: WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW
  ZERO CAN BE EXPECTED WITH SUSTAINED NORTHWEST WINDS OF 10 TO 15
  MPH. OCCASIONAL GUSTS TO 20 OR 25 MPH WILL ADD TO THE STING OF
  THE COLD. 

* OTHER IMPACTS: FROST BITE AND HYPOTHERMIA CAN OCCUR WITH 
  PROLONGED EXPOSURE TO BITTER COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS MAKE SURE TO DRESS IN LAYERS AND
COVER YOUR HEAD AND HANDS.

&&

$$

13

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 11:10 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 22, 11:10 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 PM EST Wed Jan 22 2014

...Updated Aviation Discussion...

.SHORT TERM (Now through Thursday)...
Issued at 240 AM EST Wed Jan 22 2014

Narrow surface ridge will cross the region this morning, ahead of
another front making its approach to the region. By 00Z tonight,
model consensus places this front just west of the Louisville area.
It should pass the rest of the region by 06Z, with another blast of
Arctic air filtering in behind it. Still not convinced that we will
see much if any QPF behind this front, but with snow to liquid
ratios forecast to be pretty high, have a few tenths of an inch
falling along and north of a Paoli IN/Shelbyville KY/Richmond KY
line. by daybreak Thursday.

Winds behind the front will pick up from the west northwest.
Combined with the cold air filtering in, we will see wind chills
drop to below zero, with advisory levels possible over the northern
half of the forecast area at daybreak Thursday. Temperatures will
not warm much behind persistent northwest winds during the day.
Expect readings to top out in the teens.

.LONG TERM (Thursday night through Tuesday)...
Issued at 300 PM EST WED Jan 22 2014

.Friday through Wednesday...

The highly amplified flow that is bringing arctic air straight south
out of Canada and into the northern and eastern U.S. will continue
though much of the forecast period, as an anomalous upper ridge
holds over the west coast of the U.S. and Canada. This will continue
to produce a series of shortwaves ("clipper" tpye systems) that will
race southeast across the Great Lakes, Ohio Valley, and eastern U.S.
The exact track of these systems is huge in terms of snow vs. no
snow potential and temperature gradients across our area.

After a frigid start Friday morning, temperatures will "moderate"
into the upper teens to mid 20s for afternoon highs as high pressure
settles to our south resulting in the beginning of southwest return
flow on the back side of the high. The pressure gradient will
tighten Friday night, with temperatures perhaps falling a couple
degrees in the evening if at all, then becoming steady or rising
overnight as surface winds kick up to 10 to 20 mph and gusty.

This will occur as a strong shortwave and upper jet streak dive
southeast into the Ohio Valley late Friday night. Models respond to
a pronounced jet exit region to create 50-70 kt 850 mb westerly
flow. This flow will rise isentropically quite effectively which
should lead to development of a good area/band of snow. The heaviest
snow should fall along and especially just north of the jet core,
which latest models prog to cut across southwest IN to near
Louisville to eastern KY. This would put northern KY and southeast
IN and points north and east into the best potential snow band where
a couple/few inches could fall. But there could still be a band of
snow over our northern/eastern parts of our forecast area, so have
increased POPs in these areas. Any small northern deviation would
take better snows farther north. South of the jet, e.g., western
part of south-central KY may see little or no precip given current
track of system.

Temperatures on Saturday in the wake of this system will be milder
than Friday with highs around 30 north to near 40 southwest, but
these may fall off late in the day. Attention then turns to the next
clipper shortwave system progged by 12z models to move across the
Ohio Valley on Sunday. Previous runs of the GFS had this system a
bit farther south than other models. However, the new 12z GFS now
also takes this system farther north as the upper flow backs
resulting in an influx of milder air in low-levels. The upper jet is
also forecast to be farther north, and generally areas south of the
jet core and south of the projected path of the surface low, which
is forecast to track from IL to central OH, will have little precip
and mild weather compared to along and north of these features where
the snow will fall. This is in line with other 12z models now. Thus,
have upped max temperatures and pushed north higher chances of
precip, with light rain or light snow changing to light rain being
the main precip type.

A highly amplified 500mb pattern featuring west coast ridging and a
strong polar vortex south of Hudson's Bay, basically in place since
early January, will continue to bring cold air to the eastern half
of the country through at least the middle of next week. In fact,
500mb ridging off the Pacific Northwest coast will peak Thursday
night. The GFS is forecasting 500mb heights over Vancouver at least
3 standard deviations above the January mean.

At least two shortwaves will rotate around the center of the
longwave 500mb trough north of the Great Lakes this weekend into
early next week.

To begin with, by late Thursday, a massive arctic surface high is
forecast over the plains. This will migrate south and lie along the
northern Gulf coast by late Friday. Another in a series of very cold
nights is expected through early Friday. Skies should clear by early
Friday, as a shortwave 500mb trough exits east across the
Appalachians. Should conditions become ideal for radiational
cooling, we may see some temperatures fall below zero across the
snowpack of southern indiana and the northern Bluegrass. Under
mostly sunny skies and developing southwest winds, expect highs
Friday to 'rebound' into the mid 20s.

A shortwave will dive southeast across the western Great Lakes early
Saturday, accompanied by a sharp surface trough. Southwest winds
will stay brisk overnight Friday into Saturday morning, and lows
early Saturday may not fall too much from Friday's highs. A tight
pressure gradient will develop by early Saturday, with the surface
trough forecast to move southeast of the Ohio River by early
afternoon. Despite this strong warm air advection pattern some light
snow may develop by early Saturday across the northeast half of
central Kentucky and southern Indiana, where greater forcing and
lift develop. Expect breezy southwest winds early Saturday averaging
10 to 20 mph, shifting to the northwest by afternoon. Highs Saturday
may reach the lower to mid 30s.

A second Alberta Clipper will rapidly follow on the heals of the
first, and is expected to feature a more well defined surface low.
The models have trended a bit farther north with the track of this
low, taking it on a cyclonic path Sunday afternoon across Indiana
and Ohio. Should this track verify, precipitation in the form or
either rain or snow may be confined to southern Indiana. Highs
Sunday may approach 40 along our southern border with Tennessee,
while remaining in the lower to mid 30s over southern Indiana.

In the wake of this second 'clipper', arctic air will return with
flurries quite possible Sunday night. Highs Monday and Tuesday will
likely stay below freezing.

&&

.AVIATION (18Z TAF Update)...
Updated at 1210 PM EST Wed Jan 22 2014

A cold front will cross central Kentucky this evening in the 00Z-05Z
time frame, switching winds to the west with gusts to around 20
knots possible.  The front will also bring in some flurries and
lower ceilings...probably MVFR cigs after midnight and on into
Thursday especially at SDF and LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........RJS
Long Term.........JSD
Aviation..........13
Hazardous weather outlook, Jan 22, 10:35 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 AM EST WED JAN 22 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231645-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1135 AM EST WED JAN 22 2014 /1035 AM CST WED JAN 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ARCTIC COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING.
WINDS WILL PICK UP FROM THE NORTHWEST BEHIND THIS FRONT...BRINGING
TEMPERATURES INTO THE SINGLE DIGITS BY DAYBREAK THURSDAY. GUSTY
WINDS WILL ALLOW WIND CHILLS TO DROP BELOW ZERO. ALSO...A LIGHT DUSTING
OF SNOW IS POSSIBLE NORTH AND EAST OF THE LOUISVILLE
METRO...INCLUDING THE NORTHERN BLUEGRASS REGION OF KENTUCKY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TWO ALBERTA CLIPPERS MAY BRING LIGHT SNOW THIS WEEKEND. LIGHT
ACCUMULATIONS ARE POSSIBLE EARLY SATURDAY AND AGAIN LATE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

Nearby

Wind Chill Advisories in Kentucky, 2014Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.